How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

My feet start burning after an hour or so that i am out of

Customer Question

my feet start burning after an hour or so that i am out of bed.
my doctor says it has to do with my diabetes, more than 10 years
should take B-complex tablets.
Submitted: 1 year ago.
Category: Medical
Expert:  Anthony Bray, MD replied 1 year ago.
Hello!Yes it sounds That you are having symptoms of peripheral neuropathy likely as a complication of diabetes. Diabetes is the most common cause of peripheral neuropathy.There is no harm in taking B complex combination of vitamins as the B vitamins in general have benefit to your energy and metabolism and nervous system. It may be worthwhile to also check your B12 level( some people do not absorb that one well and it can be a cause of peripheral neuropathy as well) possible benefit to take B complex (= combination of the B group vitamins) ( note if low B12 though taking oral may not fix problem...often needs once a month shots) You may benefit symptomatically to reduce symptoms of peripheral neuropathy to take either Lyrics or Neurontin or Cymbalta ( if taking B vitamins alone fails to give you much improvement) I suspect that you may have modest improvement with B vitamins but I think it may not be enough to make you comfortable. .. work with your doctor over time on this issue. It is not a one visit type problem... I hope that this is helpful for you.Let me know if you have further questions or discussion.I will be happy to get back with you.If my answers have been helpful and to your satisfaction then please remember to leave positive feedback.Thank you and Best Regards! Anthony Bray MD
Expert:  Dr. Thomas, MD replied 1 year ago.
Hello
I am board certified in integrative medicine and internal medicine and I have a different answer.
All b vitamin levels should be checked, and replacement should be based on lab measurement.
In fact, this can have a benefit if there is a relative or actual deficiency.
Often, based on measurement, we will add fish oil, alpha lipoic acid, acetyl l carnitine, CoQ10, or other factors...again based on assessment.
You need to find a doctor trained in this type of medicine to help.
A B complex should be used in general, even if you are adding xtra B12 based on measurement.
Find an integrative medical doctor, or functional medicine doctor.
Do not do this simply based on internet advice.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Related Medical Questions